Cyanamide-Induced Granulocytopenia

Miho AJIMA, Kensuke USUKI, Atsuyuki IGARASHI, Ryo OKAZAKI, Kumiko HAMANO, Akio URABE, Yasuo TOTSUKA
1997 Internal medicine (Tokyo. 1992)  
Wereport a 64-year-old male with granulocytopenia and dermatitis due to cyanamide treatment. Weadministered cyanamide for alcoholism. After about one month he suffered from scaly erythema over his whole body and granulocytopenia (granulocyte; 140/jnl) with maturation arrest in bone marrow. After cessation of cyanamide and the start of granulocyte colonystimulating factor administration, the skin eruption ameliorated gradually, and the peripheral blood granulocyte counts increased. Cyanamide
more » ... ased. Cyanamide showed positive results in the drug lymphocyte stimulation test (198%) and the patch test led to the diagnosis ofgranulocytopenia and dermatitis induced by cyanamide. After restarting glibenclamide and diazepam administration, his granulocytopenia did not reoccur. To our knowledge, this is the first report ofa case with granulocytopenia induced by cyanamide. (Internal Medicine 36: 640-642, 1997)
doi:10.2169/internalmedicine.36.640 fatcat:pbrsat4wgfhrvalnobvm4ewvuq